Ask an expert
Question

21 Jun 2011

Cortisone and diabetes
Hello, my husband is diabetic, type 1 - injects twice a day. He has a cough that doesn''t go away, our doctor gave him cortisone, ''cause it''s the only thing that helps - he did x-rays of the lungs, nothing is wrong. My husband says it''s like an irritation at the throat.
Now - with the cortisone my husband''s sugar goes high!! Normally it''s around 7 - yesterday afternoon it went up to 24, early evening yesterday down to 19 en then before we slept it was 16, this morning it was 9.
He injected more insulin - I''m very worried about the high sugar.
Answer 669 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Cornelia

As you have experienced, the use of cortisone in a diabetic, causes poor control of diabetes. I think that he should stop taking the cortisone. His symptoms can be due to a chronic allergic rhinitis with a post nasal drip, causing irritation. He can also be experiencing the irritation due to reflux of stomach acid. Medication like anti-hypertensive drugs, especially ACE inhibitors can cause a chronic cough.

Re-consult your doctor for further investigation.

Regards




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17885 votes
Vote